# SDR LCFA2012F00105

- Difficulty date: May 26, 2012
- Submitted: June 1, 2012
- Operation: Air carrier
- Aircraft: N1622S
- Make and model: Snias SA330J
- Aircraft serial: 1454
- Aircraft time: 5,800 hours, 13,667 cycles
- Engine: Tmeca TURMO4C
- Engine time: 6,067 hours, 465 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, M, J
- Precautionary procedure: B, A

## Discrepancy

DURING FLIGHT,  CREW HEARD A "LOUD BANG" AND NOTED A CORRESPONDING RISE OF THE NR 1 ENGINE EGT.   REDUCED POWER TO STABILIZE NR 1 ENGINE EGT AND SUBSEQUENTLY MADE A SAFE RUNNING LANDING AT HOME BASE.  A POST SHUTDOWN BORESCOPE INSPECTION OF ENGINE REVEALED THAT AT LEAST .2500" OF THE 1ST STAGE GAS GENERATOR TURBINE WHEEL HAD BEEN "BURNED" OFF.  FURTHER INSPECTION REVEALED THAT IMPACT MARKS WERE VISIBLE ON THE FREE TURBINE NOZZLE GUIDE VANES, FREE TURBINE BLADES, AND EXHAUST DUCT.  ALSO, THE 1ST STAGE FREE TURBINE NOZZLE GUIDE VANES APPEAR TO BE BURNED AS WELL, ALTHOUGH THE DAMAGE IS NOT AS SEVERE AS THE OTHER NOTED AREAS. THE GAS GENERATOR ROTATING ASSY ROTATED FREELY AS DID THE FREE TURBINE ROTATING ASSY ALTHOUGH THE FREE TURBINE BEARINGS "FELT ROUGH AND NOISY."  AT THIS TIME NO CAUSE HAS BEEN DETERMINED AS TO WHAT COMPONENT FAILED AND/OR WHY.  THE ENGINE WAS REPLACED AND THE ACFT RETURNED TO SERVICE.
